Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 105, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 28, 2021, 10:01 PM CDT for Comanche County, Texas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2021, 10:01 PM CDT (03:01 UTC)
- Expired
- Apr 28, 2021, 11:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Comanche County, TX
The radar
The Dyess AFB radar (KDYX), 83 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 10:35 PM CDT | TSTM WND DMG | Comanche, TX | TREE DAMAGE WAS REPORTED IN AND AROUND COMANCHE. SOME BUSINESS SIGNS AND CARPORTS WERE ALSO DAMAGED. |
| Apr 28, 10:43 PM CDT | TSTM WND DMG | 9 Ne Comanche, TX | TREE AND SHED DAMAGE WAS REPORTED AT PROCTOR LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:57 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 28, 7:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1526 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.4
The text
As transmitted.
044
WUUS54 KFWD 290301
SVRFWD
TXC093-290400-
/O.NEW.KFWD.SV.W.0105.210429T0301Z-210429T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1001 PM CDT Wed Apr 28 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Comanche County in central Texas...
* Until 1100 PM CDT.
* At 1000 PM CDT, a severe thunderstorm was located near Blanket, or
10 miles west of Comanche, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Comanche, De Leon and Gustine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for central and
north central Texas.
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3226 9855 3189 9830 3170 9867 3208 9892
TIME...MOT...LOC 0300Z 244DEG 28KT 3191 9882
HAIL...1.00IN
WIND...60MPH
$$
Dunn3 follow-up statements
337
WWUS54 KFWD 290330
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1030 PM CDT Wed Apr 28 2021
TXC093-290400-
/O.CON.KFWD.SV.W.0105.000000T0000Z-210429T0400Z/
Comanche TX-
1030 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR COMANCHE COUNTY...
At 1029 PM CDT, a severe thunderstorm was located near Comanche,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Comanche, De Leon and Gustine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
A Tornado Watch remains in effect until 200 AM CDT for central and
north central Texas.
LAT...LON 3226 9855 3189 9830 3170 9867 3208 9892
TIME...MOT...LOC 0329Z 246DEG 27KT 3197 9858
HAIL...1.00IN
WIND...60MPH
$$
Dunn410
WWUS54 KFWD 290350
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1050 PM CDT Wed Apr 28 2021
TXC093-290400-
/O.CON.KFWD.SV.W.0105.000000T0000Z-210429T0400Z/
Comanche TX-
1050 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL COMANCHE COUNTY...
At 1050 PM CDT, a severe thunderstorm was located near Dublin, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
De Leon and Gustine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
A Tornado Watch remains in effect until 200 AM CDT for central Texas.
LAT...LON 3222 9853 3189 9830 3181 9847 3193 9855
3209 9868
TIME...MOT...LOC 0350Z 244DEG 28KT 3204 9840
HAIL...1.00IN
WIND...60MPH
$$
Dunn051
WWUS54 KFWD 290400
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1100 PM CDT Wed Apr 28 2021
TXC093-290409-
/O.EXP.KFWD.SV.W.0105.000000T0000Z-210429T0400Z/
Comanche TX-
1100 PM CDT Wed Apr 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COMANCHE COUNTY WILL
EXPIRE AT 1100 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 200 AM CDT for central Texas.
LAT...LON 3222 9853 3189 9830 3181 9847 3193 9855
3209 9868
TIME...MOT...LOC 0359Z 244DEG 28KT 3207 9832
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:18 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 28, 7:18 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 718 PM CDT Wed Apr 28 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Thursday/ We continue to monitor ongoing convection across the Big Country this evening, which is slowly moving to the north and east. A look at the 00Z FWD sounding reveals CAPE values just over 2000 J/kg with little to no cap, lapse rates upwards of 6 C/km, and 0-6 km shear values around 70 knots, which should continue to support the threat for severe thunderstorms as activity moves into North Texas. Additionally, showers and thunderstorms over the Texas Hill Country will likely move into portions of Central Texas overnight as well. As convection across the region grows upscale over the next few hours, severe thunderstorms will pose a threat for damaging wind gusts, large hail, and an isolated tornado or two. A Tornado Watch remains in effect for areas west of the DFW Metroplex through 9 PM, although coordination later this evening may result in areas along/east of the I-35 corridor being added to a watch if ingredients remain favorable for severe weather. The threat will shift to the potential for flash flooding after midnight across North Texas as the slow moving showers and thunderstorms and high moisture content supports higher rainfall rates over a given area. A Flash Flood Watch remains in effect through Thursday morning across most of North Texas, where 2 to 4 inches of rainfall accumulations and isolated higher amounts will be possible. The heavy rain axis is expected to be oriented from northeast to southwest and gradually shift toward the eastern half of the region on Thursday. Garcia && .LONG TERM... /Issued 239 PM CDT Wed Apr 28 2021/ /Thursday Night Onward/ Some showers and thunderstorms should continue into Thursday evening/night particularly across Central Texas despite the surface frontal zone having cleared the forecast area to the southeast. Models still vary drastically on the amount of isentropic ascent associated with warm advection atop the frontal surface heading into Friday, with the NAM being a rather aggressive outlier. NAM solutions depict fairly widespread precip continuing in close proximity to a cutoff 850-925mb circulation positioned just west of the CWA, but most other coarser guidance does not maintain this feature. Without this low pressure circulation present, warm advection would be much weaker, and the potential for continued rainfall on Friday would be significantly less. We'll carry some low PoPs until there's better consistency on Friday's precip potential, but current thinking is that most of the area would be slowly drying out with decreasing clouds through the day. One area where model agreement has improved some from previous forecasts is on the return of showers and thunderstorms over the upcoming weekend. An upper low is expected to become cutoff to our west tomorrow, which will then eject a couple days later and move directly overhead late Saturday and Sunday. This should lead to widely scattered showers and thunderstorms over much of the CWA, with the greatest chances generally located across Central Texas late Saturday into Sunday. A very modest CAPE/shear parameter space doesn't suggest much potential for strong or severe thunderstorms during this time frame, and activity should consist of a rather messy convective presentation without a focusing boundary present. Widespread attendant cloud cover should hold highs in the 70s and low 80s for most locations over the weekend. A sharp warmup should occur early next week as the upper low moves east and ridging takes its place. Another fast-moving disturbance and attendant weak front may arrive sometime around Tuesday or Wednesday next week which could bring another shot at rain/storms to parts of the area. -Stalley && .AVIATION... /NEW/ /00Z TAFs/ Convection is ongoing west and southwest of the Metroplex terminals this evening and is expected to gradually move north and east over the next few hours as a cold front approaches. Based on the latest guidance, TSRA would be most likely impact the terminals between the hours of 1-4Z and continue through at least 6Z. Beyond 6-9Z, instability should decrease and result in mostly SHRA with embedded TSRA for the remainder of the night. For Waco, convection is expected to impact the terminal closer to 6Z. There will likely be lingering SHRA across the region Thursday morning, but the axis of heavier precip and convection should shift to the east of the terminals by late Thursday morning. Otherwise, VFR ceilings should drop into the MVFR category late this evening and into the IFR category after midnight. IFR ceilings will prevail through Thursday morning before MVFR ceilings return sometime Thursday afternoon. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 74 60 77 58 / 90 70 40 20 20 Waco 68 74 62 74 59 / 90 70 40 30 30 Paris 67 74 59 74 54 / 90 90 40 20 10 Denton 62 73 56 75 53 / 90 60 40 20 20 McKinney 65 74 58 74 56 / 100 80 40 20 20 Dallas 68 75 62 77 60 / 90 70 40 20 20 Terrell 67 74 60 74 56 / 90 80 50 30 20 Corsicana 69 76 62 75 59 / 80 80 50 30 20 Temple 67 75 61 74 58 / 90 70 40 30 30 Mineral Wells 62 71 55 74 54 / 90 50 40 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for TXZ091>095- 100>107-115>120. &&
Hazardous weather outlook, Apr 28, 2:15 PM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 215 PM CDT Wed Apr 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 215 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are expected through the rest of this evening and tonight. Some storms will be severe, especially along and west of Interstate 35. Large hail and damaging winds will be the main hazards, but a few tornadoes can't be ruled out. In addition, heavy rainfall could support isolated flash flooding overnight and into the early morning hours on Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will continue Thursday. Although a few strong storms may linger across East Texas, the primary hazard will be from heavy rainfall and flooding. Thunderstorms should gradually end by Thursday evening. Additional scattered thunderstorms are possible Saturday and Sunday, but the severe weather threat appears low during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible across much of the region this afternoon and evening.
In the hours before
Local storm report, Apr 28, 9:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL 2 E TROPHY CLUB 33.00N 97.16W
04/28/2021 E1.50 INCH DENTON TX AMATEUR RADIO
PING PONG BALL REPORTED IN FLOWER MOUND.
&&
BGLocal storm report, Apr 28, 9:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 1 NW LEWISVILLE 33.05N 96.99W
04/28/2021 M1.00 INCH DENTON TX AMATEUR RADIO
QUARTER SIZE HAIL AND 40 KT WINDS MEASURED
IN LEWISVILLE.
&&
BGLocal storm report, Apr 28, 9:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 1 N FLOWER MOUND 33.04N 97.08W
04/28/2021 E1.50 INCH DENTON TX AMATEUR RADIO
1.5 INCH HAIL 1 N OF DOWNTOWN FLOWER MOUND.
&&
BGLocal storm report, Apr 28, 9:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 7 N HUDSON OAKS 32.84N 97.72W
04/28/2021 PARKER TX PUBLIC
DELAYED REPORT - STORM DAMAGE REPORTED ON
FRIENDSHIP RD NEAR WHIPOORWILL TRL IN PARKER
COUNTY. POWER LINES DOWN AND REPORTED
STRUCTURE DAMAGE. TIME ESTIMATED BASED ON
RADAR/TIME OF REPORT.
&&
BGLocal storm report, Apr 28, 9:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 4 NNE BLUE MOUND 32.90N 97.32W
04/28/2021 M3.00 INCH TARRANT TX NWS EMPLOYEE
CORRECTS PREVIOUS HAIL REPORT FROM 4 NNE
BLUE MOUND... 3 INCH HAIL REPORTED BY NWS
EMPLOYEE NEAR PRESIDIO VISTA DR.
&&
BGLocal storm report, Apr 28, 9:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
957 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 2 SE HASLET 32.93N 97.31W
04/28/2021 TARRANT TX BROADCAST MEDIA
DELAYED REPORT. REPORT OF NUMEROUS TREES
DOWN BY I-35W AND 1709... TIME ESTIMATED
BASED ON RADAR.
&&
BGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 52 min |
| Apr 28, 7:30 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 31 min |
| Apr 28, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 73 min |
| Apr 28, 8:10 PM CDT | Tornado Warning | FWD | Tarrant | 33 min |
| Apr 28, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Apr 28, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Young | 54 min |
| Apr 28, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 39 min |
| Apr 28, 9:20 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 55 min |
| Apr 28, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| Apr 28, 10:50 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 55 min |
| Apr 29, 1:32 AM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| Apr 29, 1:35 AM CDT | River Flood Warning | FWD | Ellis, Navarro | 3 days |
| Apr 29, 3:09 AM CDT | Areal Flood Advisory | FWD | Dallas | 111 min |
| Apr 29, 3:22 AM CDT | Areal Flood Advisory | FWD | Ellis | 98 min |
| Apr 29, 4:59 AM CDT | Areal Flood Warning | FWD | Ellis, Hill, Johnson | 3 hr |
| Apr 29, 5:41 AM CDT | River Flood Warning | FWD | Dallas | 4 hr |
| Apr 29, 8:12 AM CDT | River Flood Warning | FWD | Collin | 25 hr |
| Apr 29, 8:18 AM CDT | River Flood Warning | FWD | Collin | 25 hr |
| Apr 29, 9:33 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 28 hr |
| Apr 29, 1:43 PM CDT | River Flood Warning | FWD | Denton | 22 hr |
| Apr 29, 5:57 PM CDT | Special Weather Statement | FWD | Rains | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.